Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for muscle weakness while on Prilosec

Answered by
Dr.
Dr. Ralph Chambers

General & Family Physician

Practicing since :1976

Answered : 2130 Questions

default
Posted on Wed, 21 Sep 2016 in Medicines and Side Effects
Question: I have been taking Prilosec and am getting feeling of weak muscles in my arms and legs and jittery.
Mostly in the mornings and it does subside in time,
doctor
Answered by Dr. Ralph Chambers 2 hours later
Brief Answer:
Hello. This is probably from a low magnesium problem

Detailed Answer:
Hello. Long term use of Prilosec can result in low serum magnesium levels that can cause muscle weakness, but this could also be a problem with a low calcium level or a vitamin D deficiency. I suggest you let your doctor know about this so he can check for all of those and give you appropriate supplements.

Please let me know if you need any more information
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Muscle weakness

doctor1 MD

68 yrs old male underwent coronary by pass surgery in August 2013. Past history of diabetes, hypertension and rec ent onset of schizophrenia....

doctor1 MD

I believe I have sneddons syndrome because I have the livedo reticularis and an ms like illness where I have been hospitalized for what probably...

doctor1 MD

I have been experiencing vertigo, headaches different from usual migraines, lower back and hip pain, red spots on tongue and foot numbness on the...

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over...

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have spells where my whole body seems to go imp and I feel lke I am going to faint. I have no pain anyplace when this happens but I cant moven as...

doctor1 MD

Hi. I’m 20 years old, female. I have been having many problems for the past 5 months now. I didn’t have a primary care doctor at this time so when...